Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 73, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 18, 2019, 10:26 AM EDT for Stark County, Ohio. It took effect at Jun 18, 2019, 2:00 PM EDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2019, 10:26 AM EDT (14:26 UTC)
- In effect from
- Jun 18, 2019, 2:00 PM EDT
- Expired
- Jun 18, 2019, 5:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stark County, OH
The radar
The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nimishillen Creek at North Industry (NHSO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
150 WGUS41 KCLE 181426 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 1026 AM EDT Tue Jun 18 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-182225- /O.NEW.KCLE.FL.W.0073.190618T1800Z-190619T0000Z/ /NHSO1.1.ER.190618T1800Z.190618T1800Z.190618T1800Z.NO/ 1026 AM EDT Tue Jun 18 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Nimishillen Creek Near North Industry * from this afternoon to this evening. * At 10 AM the stage was 9.9 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * The river is expected to rise to flood stage this afternoon. * At 10.0 feet...Water backs up into a mobile home park on Cleveland Southwest Avenue in Canton Township. Low lying portions of Southeast Sparta Avenue and Allenford Drive threatened. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$
2 follow-up statements
990
WGUS81 KCLE 181431
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1031 AM EDT Tue Jun 18 2019
...The flood warning continues for the following rivers in Ohio...
Scioto River Near Larue
Scioto River Near Prospect
Killbuck Creek Near Killbuck
Tuscarawas River At Massillon
Nimishillen Creek Near North Industry
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC101-182231-
/O.EXT.KCLE.FL.W.0064.000000T0000Z-190621T1000Z/
/LARO1.2.ER.190616T1619Z.190617T0930Z.190621T0400Z.NO/
1031 AM EDT Tue Jun 18 2019
...Flood warning extended until Friday morning for
The Scioto River Near Larue.
* Until Friday morning.
* At 10:00 AM Tuesday the stage was...12.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will fall to below flood stage by early Friday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the
Village of La Rue. Route 37 and parts of Vine Street inundated.
&&
LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342
$$
OHC101-182231-
/O.EXT.KCLE.FL.W.0061.000000T0000Z-190623T1000Z/
/PRGO1.1.ER.190616T0543Z.190619T0000Z.190623T0400Z.NO/
1031 AM EDT Tue Jun 18 2019
...Flood warning extended until Sunday morning for
The Scioto River Near Prospect.
* Until Sunday morning.
* At 10:00 AM Tuesday the stage was...11.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* The river will rise to near 12.4 feet by this evening. The river
will fall below flood stage early Sunday morning.
* At 12.0 feet...Highway 203 inaccessible north of Prospect. Elm and
West River Road are flooded. Prospect and Upper Sandusky Roads are
also flooded.
&&
LAT...LON 4052 8324 4055 8318 4044 8317 4044 8324
$$
OHC075-169-182231-
/O.EXT.KCLE.FL.W.0071.000000T0000Z-190621T1930Z/
/KILO1.1.ER.190618T1800Z.190619T1200Z.190621T1330Z.NO/
1031 AM EDT Tue Jun 18 2019
...Flood warning extended until Friday afternoon for
The Killbuck Creek Near Killbuck.
* From this afternoon until Friday afternoon.
* At 10:00 AM Tuesday the stage was...14.7 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast to rise above flood stage by this afternoon and rise to
near 15.8 feet by Wednesday morning. The river will fall below
flood stage by Friday morning.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low
lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC151-182231-
/O.CON.KCLE.FL.W.0073.190618T1800Z-190619T0000Z/
/NHSO1.1.ER.190618T1800Z.190618T1800Z.190618T1800Z.NO/
1031 AM EDT Tue Jun 18 2019
The flood warning continues for
The Nimishillen Creek Near North Industry.
* From this afternoon until this evening.
* At 10:15 AM Tuesday the stage was...9.9 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast to rise above flood stage by this afternoon and rise to
near 10.0 feet by this afternoon. The river will fall below flood
stage by this afternoon.
* At 10.0 feet...Water backs up into a mobile home park on Cleveland
Southwest Avenue in Canton Township. Low lying portions of
Southeast Sparta Avenue and Allenford Drive threatened.
&&
LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138
$$
OHC151-182231-
/O.EXT.KCLE.FL.W.0072.190618T1427Z-190619T1700Z/
/MLNO1.1.ER.190618T1424Z.190619T0000Z.190619T1100Z.NO/
1031 AM EDT Tue Jun 18 2019
...Flood warning extended until Wednesday afternoon for
The Tuscarawas River At Massillon.
* From late this morning until Wednesday afternoon.
* At 9:15 AM Tuesday the stage was...13.9 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by late this morning and rise to
near 14.7 feet by this evening. The river will fall below flood
stage by Wednesday morning.
* At 15.0 feet...Flooding begins along U.S. Route 62 near Navarre.
&&
LAT...LON 4092 8165 4091 8156 4080 8148 4066 8147
4065 8151
$$796 WGUS81 KCLE 182130 FLSCLE Flood Statement National Weather Service Cleveland OH 530 PM EDT Tue Jun 18 2019 ...The flood warning is cancelled for the following rivers in Ohio... Nimishillen Creek Near North Industry PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC151-182200- /O.CAN.KCLE.FL.W.0073.000000T0000Z-190619T0000Z/ /NHSO1.1.ER.190618T1457Z.190618T1645Z.190618T1807Z.NO/ 530 PM EDT Tue Jun 18 2019 The flood warning is cancelled for The Nimishillen Creek Near North Industry. * At 5:15 PM Tuesday the stage was...9.3 feet. * Flood stage is 10.0 feet. * The river will continue to fall this evening. * At 10.0 feet...Water backs up into a mobile home park on Cleveland Southwest Avenue in Canton Township. Low lying portions of Southeast Sparta Avenue and Allenford Drive threatened. && LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138 $$ BM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 18, 9:51 AM EDT, 35 minutes earlier.
Area forecast discussion, Jun 18, 9:51 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
951 AM EDT Tue Jun 18 2019
.SYNOPSIS...
A weak stationary front over the area will be nudge southward
as an area of low pressure moves along it this morning. The low
will move east later this morning and force the front south as a
cold front. Another low pressure system will move northeast
along the front Wednesday. A strong low pressure system will
move east across the area Thursday. High pressure builds in
briefly late on Friday. Another area of low pressure may impact
the region over the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
More showers continue to develop along the frontal boundary and
this will continue to be the trend through the afternoon. Due to
the already saturated ground, any new rainfall will runoff and
accumulate in streams or rivers. So, extended the flash flood
watch until 5 PM this afternoon. Otherwise, to the north, some
reduction in cloud cover is taking place over the northwest to
northeast. No major changes with this forecast.
Previous Discussion...
The low level jet has increased again near 850 mb and
interacting with a stalled out frontal boundary that is near
Morrow County east-northward to Stark County. A broken line of
convection has redeveloped this morning over north central Ohio
just along and north of that boundary over the same areas that
have been hit hard with heavy rainfall over the past few days.
The current Flash Flood Watch goes until 4 am but we might have
to extend the time a little longer by a few hours for a few
counties across east central Ohio. We will make that decision
before 4 am. The main concern now through early this morning
will be the moderate to heavy showers impacting areas that are
completely saturated and can't take anymore rainfall. Additional
flooding is possible through the morning commute. Guidance
finally shows this rain to move mostly out of our area by mid to
late morning. As this weak disturbance moves east later this
morning, it should give the stalled front a nudge southward
today. Most of the area should see a brief break in the rain by
this afternoon and tonight.
A stronger mid level wave will be moving through the 500 mb flow
from the Central U.S. into the Ohio River Valley region late
tonight into Wednesday. The stalled frontal boundary will begin
to slowly lift northward again late tonight into Wednesday as a
warm front. The first part of the day Wednesday looks relatively
rain free but showers and thunderstorms will increase late in the
day especially along and south of the warm front. We could even
see some stronger convection develop in the warm sector and will
be something to monitor. With high PW values between 1.5 and 2.0
inches, heavy rainfall and additional flooding will be a
concern. Additional Flash Flood Watches may be needed for this
next system.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Models show low pressure moving out of MO into IL 00Z Thursday
along a stationary front that extends east into central OH. The
low will move east to northern IN by 12Z Thursday lifting the
front north across the area as a warm front. Expect rain to
spread into the region through the overnight period ahead of the
low. Will have categorical pops west dropping to chance in nwrn
PA. Thursday the low moves east across northern Ohio. Guidance
pops are quite high and while its hard to fight the trend, am
concerned that if the area actually is in the warm sector precip
will be more showery and convective across the area while the
more widespread rain in north of the region. For now will keep
pops categorical but watch model trends. Will also taper pops
from the northwest mid/late afternoon as drier air tries to move
in behind the low as it exits the region. Thursday night precip
should end quickly as the low moves east and drier air
continues to wrap in. Friday looks like a decent day with high
pressure in place across the area. Friday into Friday night
there will also be an upper ridge across the area however Friday
night, the GFS shows an active warm front approaching from the
southwest raising some concern about the possibility of
overnight convection encroaching into the western counties. Will
go along for now and have chance pops across the west half of
the area. Highs Thursday and Friday in the 70s.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
Saturday and Sunday the models continue with an upper ridge
across the region which breaks down somewhat Sunday evening.
Will have chance pops in place for Saturday as models show ample
low level RH for at least daytime convection. Sunday looks
better for convection as the upper ridge axis shifts east during
the afternoon/evening. For now will continue with chance pops.
Monday the ridge is gone and models show an upper short wave
trough advancing toward the area. Will keep chance pops in place
as this moves through. Drier air moves in for Tuesday however
li's on the GFS drop to
-9C during the afternoon so will keep a low chance pop for
afternoon convection possibilities. Highs Saturday from the
upper 70s to near 80. Around 80 Sunday and Monday, dropping back
just a couple degrees Tuesday.
&&
.AVIATION /12Z Tuesday THROUGH Saturday/...
The main aviation concerns with this update will be low ceilings
and fog this morning and again later on tonight into Wednesday
morning. A stalled frontal boundary remains from west to east
over northern and central Ohio. Sky and visibilities vary
drastically across the area with LIFR conditions being observed
with patchy dense fog around CLE at this time while skies are
fair and mostly clear near Toledo this morning. Other TAF
locations like MFD and YNG are seeing IFR to MVFR fog and
ceilings. Most areas will continue to see MVFR ceilings this
morning and light fog. CLE should lift out of the dense fog by
14z-15z. Most locations should see ceilings lift to 4K to 5K
feet by late morning or midday. Guidance is showing that low
ceilings and fog potential will return late this evening and
overnight into early Wednesday morning as the stalled front
begins to slowly lift northward as a warm front across the area.
Have most locations dropping to solid IFR conditions. Will also
mention in this discussion, there is some potential for areas
of dense fog and LIFR conditions again tonight for north central
and northeast Ohio TAF locations. Scattered showers will
continue through mid morning for CAK, YNG, and MFD areas through
14z. Winds will be mostly light and variable under 5 knots
which a gradual shift to southerly less than 5 knots by early
Wednesday morning.
OUTLOOK...Non-VFR possible through Friday.
&&
.MARINE...
Models continue to show an extended period of rather light winds on
Lake Erie. The only exception will be Thursday night into early
Friday when winds turn out of the north behind low pressure moving
east of the area. Winds will likely increase to the 10 to 20 knot
range and while waves may not reach small craft criteria, boaters
will be bounced around on the south half of the lake for the 18 hour
period. Winds drop back to under 10 knots again by late Friday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 5 PM EDT this afternoon for OHZ020>023-
028>033-036>038-047.
PA...None.
MARINE...None.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin/Lombardy
SHORT TERM...TK
LONG TERM...TK
AVIATION...Griffin
MARINE...TKHazardous weather outlook, Jun 18, 3:24 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 324 AM EDT Tue Jun 18 2019 OHZ003-006>014-017>019-027-089-PAZ001>003-190730- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Wyandot-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 324 AM EDT Tue Jun 18 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms will be possible Wednesday evening and again Thursday afternoon and evening as a strong storm system moves into the region. Additional heavy rainfall and flooding may be possible Wednesday evening through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ020>023-028>033-036>038-047-190730- Medina-Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox- 324 AM EDT Tue Jun 18 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms will be possible Wednesday evening and again Thursday afternoon and evening as a strong storm system moves into the region. Additional heavy rainfall and flooding may be possible Wednesday evening through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-190730- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 324 AM EDT Tue Jun 18 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 18, 7:32 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
732 AM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HEAVY RAIN MANSFIELD 40.76N 82.53W
06/18/2019 M1.08 INCH RICHLAND OH TRAINED SPOTTER
PAST 4 HOURS.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:43 PM EDT | Areal Flood Advisory | CLE | Ashland | 12 hr |
| Jun 17, 8:55 PM EDT | Areal Flood Advisory | CLE | Medina, Summit, Wayne | 12 hr |
| Jun 18, 3:04 AM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Marion, Morrow, Portage, Richland and 4 more | 6 hr |
| Jun 18, 3:19 AM EDT | Flash Flood Watch | CLE | Ashland, Crawford, Holmes, Knox, Mahoning, Marion and 8 more | 18 hr |
| Jun 18, 8:34 AM EDT | Areal Flood Advisory | CLE | Ashland | 21 hr |
| Jun 18, 8:48 AM EDT | Areal Flood Advisory | CLE | Wayne | 9 hr |
| Jun 18, 9:08 AM EDT | River Flood Warning | CLE | Stark | 45 hr |
| Jun 18, 2:00 PM EDT | Areal Flood Warning | CLE | Medina, Stark, Summit, Wayne | 48 hr |
| Jun 18, 7:52 PM EDT | Areal Flood Advisory | CLE | Knox | 3 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.